Alert archive / Kansas / Flood Watches in 2007

Flood Watch 5, NWS Dodge City, KS

May 6, 20078 counties in Kansas

NWS Dodge City, KS issued this flood watch at May 6, 2007, 4:53 AM CDT for 8 counties in Kansas. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 4:53 AM CDT (09:53 UTC)
Expired
May 6, 2007, 11:29 PM CDT
In force
19 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 060953
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
453 AM CDT SUN MAY 6 2007

...MORE HEAVY RAINS HEADED FOR PARTS OF SOUTH CENTRAL AND
SOUTHWEST KANSAS...

.A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH
A WARM FRONT AND RICH GULF MOISTURE TO PRODUCE HEAVY RAINS
THIS AFTERNOON AND TONIGHT.

KSZ065-066-078>081-088-089-061800-
/O.NEW.KDDC.FA.A.0005.070506T0953Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...
PROTECTION
453 AM CDT SUN MAY 6 2007

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST 
  KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL 
  KANSAS...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT AND 
  STAFFORD. IN SOUTHWEST KANSAS...CLARK AND FORD.

* THROUGH MONDAY MORNING

* STORMS WILL REDEVELOP THIS AFTERNOON IN AREAS THAT HAVE  
  ALREADY BEEN DRENCHED BY TORRENTIAL RAINS OVER THE PAST
  TWO DAYS. ADDITIONAL HEAVY RAINS MAY CAUSE FLOODING
  OF CREEKS AND STREAMS AND MAY LEAD TO FLOODED ROADS.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
2 follow-up statements
000 
WGUS63 KDDC 070026
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT SUN MAY 6 2007

...MORE HEAVY RAINS HEADED FOR PARTS OF SOUTH CENTRAL AND
SOUTHWEST KANSAS...

.A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WARM FRONT
AND RICH GULF MOISTURE TO PRODUCE PERIODS OF HEAVY RAINS OVER
POTIONS OF SOUTH CENTRAL KANSAS OVERNIGHT.

KSZ065-078-079-088-070130-
/O.CAN.KDDC.FA.A.0005.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PAWNEE-FORD-EDWARDS-CLARK-
INCLUDING THE CITIES OF...LARNED...BURDETT...DODGE CITY...
BUCKLIN...KINSLEY...LEWIS...ASHLAND...MINNEOLA
726 PM CDT SUN MAY 6 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHWEST KANSAS HAS BEEN CANCELLED. ALTHOUGH SOME RAIN WILL BE
POSSIBLE ACROSS THE AREA LATER TONIGHT...HEAVY RAINFALL IS NOT
ANTICIPATED. 

$$

KSZ066-080-081-089-071200-
/O.CON.KDDC.FA.A.0005.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD-KIOWA-PRATT-COMANCHE-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION
726 PM CDT SUN MAY 6 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...COMANCHE...KIOWA...PRATT AND STAFFORD.

* UNTIL 7 AM CDT MONDAY

* STORMS WILL CONTINUE TO REDEVELOP THIS IN AREAS THAT HAVE
  ALREADY BEEN DRENCHED BY TORRENTIAL RAINS OVER THE PAST TWO
  DAYS. ADDITIONAL HEAVY RAINS MAY CAUSE FLOODING OF CREEKS AND
  STREAMS AND MAY LEAD TO FLOODED ROADS.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


18
000 
WGUS63 KDDC 070429
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1129 PM CDT SUN MAY 6 2007

...RAINFALL TAPERING OFF FROM WEST TO EAST ACROSS THE AREA...

.SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...HOWEVER WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED.

KSZ066-080-081-089-070530-
/O.CAN.KDDC.FA.A.0005.000000T0000Z-070507T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STAFFORD-KIOWA-PRATT-COMANCHE-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION
1129 PM CDT SUN MAY 6 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS BEEN
CANCELLED. ALTHOUGH SOME RAIN WILL BE POSSIBLE ACROSS THE AREA
LATER TONIGHT...HEAVY RAINFALL IS NOT ANTICIPATED.

$$


BURGERT

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at May 6, 3:37 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 6, 3:37 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
337 AM CDT SUN MAY 6 2007

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES TODAY ARE WHERE SURFACE BOUNDARY ENDS UP
AND THE CHANCES OF MORE SEVERE WEATHER.

MODELS SHOW LOTS OF CLOUDS TODAY THAT MAY KEEP THE INSTABILITY A
BIT WEAKER. THE BEST THREAT FOR SEVERE WILL BE MAINLY EAST OF
DODGE CITY INTO THE ASHLAND TO LARNED AREA WHERE THE SURFACE WINDS
CAN BE MORE BACKED AND CONVERGENT. IF MORE SUNSHINE COMES OUT IN
THAT AREA THE THREAT FOR A FEW TORNADOS WILL BE POSSIBLE. ELSEWHERE
A FEW THUNDERSTORMS MAY BE SEVERE WITH A MORE OF A HAIL THREAT.
ANOTHER CONCERN IS POSSIBLE FLOODING TONIGHT WITH QPF OVER AN INCH
OR TWO JUST EAST OF THE BOUNDARY.

A COLD FRONT HAS PUSHED EASTWARD TO JUST EAST OF DODGE CITY AND
WILL SLOWLY MOVE BACK A BIT TO THE WEST FROM MEADE TO DODGE CITY
AND HAYS. EXPECT CLOUDY SKIES THIS MORNING WITH MOSTLY CLOUDY IN
THE AFTERNOON WITH HIGHS IN THE 70S. ANOTHER SHORTWAVE WILL ROUND
THE BASE OF THE UPPER TROUGH OVER NEW MEXICO AND MOVE
NORTHEASTWARD INTO KANSAS TONIGHT WITH ANOTHER ROUND OF HEAVY
THUNDERSTORMS. THIS WAVE WILL PUSH THE COLD FRONT INTO CENTRAL KANSAS
BY MONDAY MORNING. THE UPPER LOW WILL CONTINUE TO SLOWLY FILL AND
WEAKEN TO OUR WEST BUT CONTINUE TO BRING SOME CHANCE OF RAIN INTO
MONDAY NIGHT.

DAYS 3-7...

THE EXTENDED FORECAST WAS ON TRACK AND NO LARGE CHANGES WERE MADE.
SMALL POPS WERE EXTENDED INTO EARLY THURSDAY PER COLLABORATION.
A VERY SLOW MOVING UPPER TROUGH WILL LINGER OVER THE SOUTHERN
ROCKIES INTO WEDNESDAY.

&&

.AVIATION...

MVFR CIGS MAY DEVELOP THIS MORNING AT DDC/HYS AS A STATIONARY
FRONT OVER SOUTH CENTRAL KS MOVES SLOWLY NW AS A WARM FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  73  55  71  53 /  60  50  30  30
GCK  71  51  70  51 /  50  40  20  30
EHA  70  49  68  49 /  40  30  20  30
LBL  71  53  70  51 /  50  40  30  30
HYS  74  58  73  54 /  70  60  30  30
P28  78  63  74  59 /  70  60  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/24
Hazardous weather outlook, May 6, 4:48 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
448 AM CDT SUN MAY 6 2007

KSZ030-031-043>046-063-064-076>078-086-087-071000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY-
FORD-SEWARD-MEADE-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO
THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS
FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF
LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY
RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY
WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-071000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-071000-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
448 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE
AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND
DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS
ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN
EFFECT UNTIL 7 AM MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, May 5, 10:58 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1058 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             3 SW BUCKLIN            37.52N 99.67W
05/05/2007  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

1047 PM     TSTM WND GST     KINSLEY                 37.92N 99.41W
05/05/2007  E50.00 MPH       EDWARDS            KS   LAW ENFORCEMENT

1047 PM     HAIL             KINGSDOWN               37.51N 99.76W
05/05/2007  E1.75 INCH       FORD               KS   LAW ENFORCEMENT

&&

RBURGERT
Local storm report, May 6, 1:35 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
135 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             3 N JETMORE             38.13N 99.89W
05/05/2007  E0.75 INCH       HODGEMAN           KS   TRAINED SPOTTER

1230 PM     HAIL             3 S ENSIGN              37.61N 100.23W
05/05/2007  E0.75 INCH       GRAY               KS   TRAINED SPOTTER

1250 PM     HAIL             3 SW DODGE CITY         37.73N 100.05W
05/05/2007  E0.75 INCH       FORD               KS   NWS EMPLOYEE

0105 PM     HAIL             4 W BAZINE              38.45N 99.77W
05/05/2007  E1.00 INCH       NESS               KS   PUBLIC

0111 PM     HAIL             JETMORE                 38.08N 99.89W
05/05/2007  E1.00 INCH       HODGEMAN           KS   LAW ENFORCEMENT

            OBSERVED AT HIWAY 283 AND D ROAD.

0111 PM     HAIL             5 S JETMORE             38.01N 99.89W
05/05/2007  E1.00 INCH       HODGEMAN           KS   PUBLIC

            ONE INCH HAIL AND VERY HEAVY RAIN

0117 PM     HAIL             BAZINE                  38.45N 99.69W
05/05/2007  E1.25 INCH       NESS               KS   PUBLIC

0120 PM     HAIL             5 E MINNEOLA            37.44N 99.92W
05/05/2007  E1.00 INCH       CLARK              KS   PUBLIC

0125 PM     HAIL             20 SE TREGO CENTER      38.67N 99.64W
05/05/2007  E0.75 INCH       NESS               KS   PUBLIC

0130 PM     HAIL             7 NE ENGLEWOOD          37.11N 99.90W
05/05/2007  E1.00 INCH       CLARK              KS   TRAINED SPOTTER

0145 PM     HAIL             ASHLAND                 37.19N 99.77W
05/05/2007  E0.75 INCH       CLARK              KS   TRAINED SPOTTER

0145 PM     HAIL             1 W BLOOM               37.48N 99.90W
05/05/2007  E1.00 INCH       FORD               KS   TRAINED SPOTTER

0150 PM     HAIL             7 SSW YOCEMENTO         38.81N 99.47W
05/05/2007  E0.88 INCH       ELLIS              KS   PUBLIC

0205 PM     HAIL             8 NNE HANSTON           38.23N 99.66W
05/05/2007  E0.75 INCH       HODGEMAN           KS   TRAINED SPOTTER

0215 PM     HAIL             8 S ELLIS               38.82N 99.56W
05/05/2007  E0.75 INCH       ELLIS              KS   TRAINED SPOTTER

0220 PM     HAIL             4 E BELLEFONT           37.88N 99.58W
05/05/2007  E0.75 INCH       FORD               KS   PUBLIC

0220 PM     HAIL             8 WNW CLARK STATE LAKE  37.43N 99.91W
05/05/2007  E0.75 INCH       CLARK              KS   PUBLIC

0250 PM     HAIL             3 S SITKA               37.13N 99.65W
05/05/2007  E0.88 INCH       CLARK              KS   TRAINED SPOTTER

            DIME TO NICKLE SIZED HAIL

0253 PM     HAIL             ROZEL                   38.20N 99.40W
05/05/2007  E0.75 INCH       PAWNEE             KS   PUBLIC

0257 PM     HAIL             5 S PROTECTION          37.13N 99.48W
05/05/2007  E0.88 INCH       COMANCHE           KS   PUBLIC

0315 PM     HAIL             5 SE BUCKLIN            37.50N 99.57W
05/05/2007  E0.88 INCH       FORD               KS   PUBLIC

0421 PM     HAIL             CULLISON                37.63N 98.91W
05/05/2007  E1.00 INCH       PRATT              KS   TRAINED SPOTTER

0448 PM     TORNADO          4 S BYERS               37.73N 98.87W
05/05/2007                   PRATT              KS   STORM CHASER

            BRIEF TORNADO...DEBRIS CLOUD WAS EVIDENT BELOW A FUNNEL.

0448 PM     FUNNEL CLOUD     9 NW PRATT              37.74N 98.85W
05/05/2007                   PRATT              KS   EMERGENCY MNGR

0520 PM     TORNADO          4 SW STAFFORD           37.92N 98.65W
05/05/2007                   STAFFORD           KS   BROADCAST MEDIA

            BRIEF TOUCHDOWN. MULTIPLE REPORTS RECEIVED

0520 PM     HAIL             5 E HUDSON              38.10N 98.57W
05/05/2007  E1.00 INCH       STAFFORD           KS   STORM CHASER

            A LOT OF QUARTER SIZE HAIL WAS REPORTED

0522 PM     TSTM WND DMG     8 W NEOLA               37.86N 98.66W
05/05/2007                   STAFFORD           KS   STORM CHASER

            POSSIBLE TORNADO DAMAGE. CENTER PIVOT IRRIGATION
            SPRINKLER FLIPPED AND TREE DAMAGE ACROSS ROAD.

0530 PM     TORNADO          2 SSW STAFFORD          37.94N 98.61W
05/05/2007                   STAFFORD           KS   STORM CHASER

            LARGE WALL CLOUD WITH MULTIPLE VORTICES.

0540 PM     HAIL             14 ENE ST. JOHN         38.08N 98.52W
05/05/2007  E1.75 INCH       STAFFORD           KS   PUBLIC

0540 PM     HAIL             KINSLEY                 37.92N 99.41W
05/05/2007  E1.50 INCH       EDWARDS            KS   TRAINED SPOTTER

0545 PM     HAIL             KINSLEY                 37.92N 99.41W
05/05/2007  E1.00 INCH       EDWARDS            KS   EMERGENCY MNGR

0550 PM     TORNADO          2 SE HUDSON             38.08N 98.63W
05/05/2007                   STAFFORD           KS   STORM CHASER

0551 PM     HAIL             SITKA                   37.17N 99.65W
05/05/2007  E1.25 INCH       CLARK              KS   STORM CHASER

0555 PM     HAIL             BUCKLIN                 37.55N 99.63W
05/05/2007  E1.00 INCH       FORD               KS   TRAINED SPOTTER

0605 PM     TORNADO          2 W BELPRE              37.95N 99.14W
05/05/2007                   EDWARDS            KS   EMERGENCY MNGR

0610 PM     HAIL             3 SE GARFIELD           38.05N 99.21W
05/05/2007  E1.75 INCH       PAWNEE             KS   EMERGENCY MNGR

0612 PM     TORNADO          2 N BELPRE              37.98N 99.10W
05/05/2007                   EDWARDS            KS   STORM CHASER

            WRAPPED IN RAIN

0613 PM     HAIL             6 S LARNED              38.10N 99.10W
05/05/2007  E2.75 INCH       PAWNEE             KS   EMERGENCY MNGR

            PERIODIC BRIEF FUNNELS HAVE BEEN REPORTED IN THIS AREA AS
            WELL. RELAYED BY PAWNEE COUNTY EM

0625 PM     HAIL             LARNED                  38.18N 99.10W
05/05/2007  E1.75 INCH       PAWNEE             KS   TRAINED SPOTTER

            IN THE TOWN.

0635 PM     TORNADO          5 W COLDWATER           37.26N 99.43W
05/05/2007                   COMANCHE           KS   STORM CHASER

            RELAYED BY TULSA NWS OFFICE

0715 PM     HAIL             6 W GREENSBURG          37.61N 99.40W
05/05/2007  E1.00 INCH       KIOWA              KS   DEPT OF HIGHWAYS

0715 PM     TORNADO          5 SW HAVILAND           37.57N 99.17W
05/05/2007                   KIOWA              KS   BROADCAST MEDIA

            KWCH MEDIA FROM ALONG HIGHWAY 54...BRIEF TOUCHDOWNS.

0727 PM     HAIL             4 NE BUCKLIN            37.59N 99.58W
05/05/2007  E0.75 INCH       FORD               KS   PUBLIC

0733 PM     HAIL             2 S TROUSDALE           37.77N 99.08W
05/05/2007  E1.00 INCH       EDWARDS            KS   EMERGENCY MNGR

0739 PM     TORNADO          HOPEWELL                37.80N 98.98W
05/05/2007                   PRATT              KS   EMERGENCY MNGR

            DAMAGE REPORTED FROM PRATT COUNTY EM JUST EAST OF
            HOPEWELL. DAMAGE EXTENT UNCLEAR

0742 PM     TORNADO          1 N HOPEWELL            37.81N 98.98W
05/05/2007                   STAFFORD           KS   EMERGENCY MNGR

            EXTENSIVE TREE DAMAGE AND ROOF BLOWN OFF A HOUSE. ROADS
            NEARLY IMPASSABLE DUE TO TREE DAMAGE. TIME ESTIMATE OF
            TORNADO PASSAGE.

0800 PM     TORNADO          MACKSVILLE              37.96N 98.97W
05/05/2007                   STAFFORD           KS   STORM CHASER

            LARGE HALF MILE WIDE TORNADO VERY NEAR MACKSVILLE...MAY
            HAVE GONE THROUGH MACKSVILLE...NO DETAILS AT THIS TIME
            HOWEVER. MULTIPLE REPORTS OF THIS TORNADO AND ITS WIDTH.

0801 PM     TORNADO          1 E MACKSVILLE          37.96N 98.95W
05/05/2007                   STAFFORD           KS   TRAINED SPOTTER

0802 PM     TORNADO          2 SE MACKSVILLE         37.94N 98.94W
05/05/2007                   STAFFORD           KS   STORM CHASER

            ESTIMATED LOCATION.

0815 PM     FLOOD            MACKSVILLE              37.96N 98.97W
05/05/2007                   STAFFORD           KS   TRAINED SPOTTER

            A NUMBER OF ROADS REPORTED FLOODED CURB TO CURB.

0815 PM     HAIL             MACKSVILLE              37.96N 98.97W
05/05/2007  E1.25 INCH       STAFFORD           KS   TRAINED SPOTTER

            HAIL QUARTER TO HALF DOLLAR SIZED HAIL

0815 PM     TORNADO          6 N DILLWYN             38.06N 98.87W
05/05/2007                   STAFFORD           KS   EMERGENCY MNGR

            TWO TORNADOES ON GROUND AT THE SAME TIME. LARGE WEDGE
            TORNADO 6 MILES NORTH OF DILLWYN...ANOTHER MULTI VORTEX
            TORNADO WAS SPOTTED ABOUT HALF MILE EAST OF THE WEDGE
            TORNADO. INDICATIONS FROM STAFFORD COUNTY EM ARE THAT THE
            WEDGE TORNADO MISSED MACKSVILLE JUST TO THE
            EAST...HOWEVER THIS TORNADO CAUSED SIGNIFICANT DAMAGE TO
            AT LEAST ONE RESIDENCE

0833 PM     TORNADO          3 NW ST. JOHN           38.03N 98.80W
05/05/2007                   STAFFORD           KS   STORM CHASER

            TWO LARGE WEDGE TORNADOES APPARENTLY ON THE GROUND AT THE
            SAME TIME ABOUT 3 MILES NORTHWEST OF SAINT JOHN. STORM
            CHASER REPORTS.

0837 PM     TORNADO          2 W GREENSBURG          37.61N 99.33W
05/05/2007                   KIOWA              KS   EMERGENCY MNGR

            TORNADO ON THE GROUND MOVING EAST.

0849 PM     TORNADO          2 E SEWARD              38.18N 98.76W
05/05/2007                   STAFFORD           KS   DEPT OF HIGHWAYS

            LARGE TORNADO STILL ON THE GROUND CROSSING HIGHWAY 281 AT

            K-19 EAST OF SEWARD. KDOT REPORT. RELAYED BY NWS WICHITA.

0904 PM     TORNADO          TROUSDALE               37.80N 99.08W
05/05/2007                   EDWARDS            KS   LAW ENFORCEMENT

            TORNADO OVER CENTER OF TROUSDALE

0923 PM     TSTM WND GST     BELPRE                  37.95N 99.10W
05/05/2007  E75.00 MPH       EDWARDS            KS   TRAINED SPOTTER

            70 TO 80 MPH WINDS ESTIMATED IN BELPRE

0951 PM     TORNADO          3 ENE SEWARD            38.19N 98.74W
05/05/2007                   STAFFORD           KS   LAW ENFORCEMENT

            LOCATED NEAR MILE POST 87 ON HIGHWAY 281

0953 PM     HAIL             19 NW ASHLAND           37.38N 100.01W
05/05/2007  E1.50 INCH       CLARK              KS   TRAINED SPOTTER

0953 PM     HAIL             19 NW ASHLAND           37.38N 100.01W
05/05/2007  E1.50 INCH       CLARK              KS   AMATEUR RADIO

            HAIL 1 INCH TO 1.5 INCHES AND HEAVY RAIN

1022 PM     HAIL             3 SW BUCKLIN            37.52N 99.67W
05/05/2007  E1.00 INCH       FORD               KS   LAW ENFORCEMENT

1047 PM     HAIL             KINGSDOWN               37.51N 99.76W
05/05/2007  E1.75 INCH       FORD               KS   LAW ENFORCEMENT

1047 PM     TSTM WND GST     KINSLEY                 37.92N 99.41W
05/05/2007  E50.00 MPH       EDWARDS            KS   LAW ENFORCEMENT

&&

RBURGERT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:00 PM CDTTornado WarningDDCKiowa45 min
May 5, 7:09 PM CDTTornado WarningDDCKiowa36 min
May 5, 7:14 PM CDTTornado WarningDDCComanche16 min
May 5, 7:20 PM CDTSevere Thunderstorm WarningDDCFord30 min
May 5, 7:22 PM CDTSevere Thunderstorm WarningDDCClark38 min
May 5, 7:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Pratt, Stafford5 min
May 5, 7:30 PM CDTTornado WarningDDCEdwards, Pratt, Stafford30 min
May 5, 7:31 PM CDTTornado WarningDDCEdwards, Pratt, Stafford29 min
May 5, 7:38 PM CDTSevere Thunderstorm WarningDDCEdwards52 min
May 5, 7:57 PM CDTTornado WarningDDCPawnee, Stafford33 min
May 5, 8:00 PM CDTSevere Thunderstorm WarningDDCClark, Ford45 min
May 5, 8:27 PM CDTTornado WarningDDCPawnee, Stafford38 min
May 5, 8:31 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa44 min
May 5, 8:37 PM CDTTornado WarningDDCKiowa23 min
May 5, 8:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa50 min
May 5, 8:48 PM CDTTornado WarningDDCEdwards, Kiowa27 min
May 5, 8:49 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 9:01 PM CDTTornado WarningDDCFord, Kiowa29 min
May 5, 9:10 PM CDTTornado WarningDDCEdwards, Pawnee, Stafford20 min
May 5, 9:26 PM CDTSevere Thunderstorm WarningDDCClark, Meade34 min
May 5, 9:28 PM CDTTornado WarningDDCPawnee, Stafford32 min
May 5, 9:34 PM CDTSevere Thunderstorm WarningDDCFord41 min
May 5, 9:45 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee45 min
May 5, 10:04 PM CDTSevere Thunderstorm WarningDDCClark, Ford41 min
May 5, 10:16 PM CDTSevere Thunderstorm WarningDDCFord44 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee29 min
May 5, 11:00 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa, Meade, Pawnee45 min
May 6, 12:00 AM CDTSevere Thunderstorm WarningDDCFord, Kiowa30 min
May 6, 9:53 AM CDTSpecial Weather StatementDDCBarber67 min
May 6, 10:48 AM CDTSevere Thunderstorm WarningDDCBarber57 min
May 6, 11:42 AM CDTSevere Thunderstorm WarningDDCBarber48 min
May 6, 12:43 PM CDTSevere Thunderstorm WarningDDCClark47 min
May 6, 1:28 PM CDTSevere Thunderstorm WarningDDCFord47 min
May 6, 1:33 PM CDTSevere Thunderstorm WarningDDCHodgeman42 min
May 6, 1:50 PM CDTSevere Thunderstorm WarningDDCComanche40 min
May 6, 2:06 PM CDTSevere Thunderstorm WarningDDCNess, Rush39 min
May 6, 2:10 PM CDTSpecial Weather StatementDDCEllis50 min
May 6, 2:11 PM CDTSpecial Weather StatementDDCHodgeman49 min
May 6, 2:17 PM CDTSpecial Weather StatementDDCKiowa58 min
May 6, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
May 6, 2:34 PM CDTSevere Thunderstorm WarningDDCKiowa41 min
May 6, 2:54 PM CDTSevere Thunderstorm WarningDDCEdwards29 min
May 6, 3:10 PM CDTTornado WarningDDCComanche17 min
May 6, 4:13 PM CDTSpecial Weather StatementDDCStafford62 min
May 6, 4:17 PM CDTSpecial Weather StatementDDCBarber58 min
May 6, 4:21 PM CDTTornado WarningDDCBarber24 min
May 6, 4:45 PM CDTTornado WarningDDCBarber30 min
May 6, 4:56 PM CDTTornado WarningDDCPratt26 min

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.